Dense Fog, Page
- When
- November 3, 1:15 AM EST to 7:35 AM EST
- Where
- Page forecast zone
- Reported by
- AWOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
LUA reported reduced visibilities of one quarter mile or less.
Increased moisture from low pressure passing to the south combining with light winds under high pressure and mostly clear skies led to patchy dense fog.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Increased moisture from low pressure passing to the south combining with light winds under high pressure and mostly clear skies led to patchy dense fog.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 2, 9:30 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 930 PM EST MON NOV 2 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT THROUGH WEDNESDAY BEFORE MOVING OFF THE COAST THURSDAY. A COLD FRONT WILL PASS THROUGH LATE FRIDAY INTO SATURDAY AND HIGH PRESSURE WILL RETURN FOR LATE IN THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HIGH PRESSURE BUILDS IN FROM THE NORTH TONIGHT AS SHORTWAVE TROUGH ALOFT OVER THE AREA MOVES OFFSHORE. MID/HIGH LEVEL CLOUDS SHOULD DEPART NEAR OR SHORTLY AFTER MIDNIGHT AS ULJ PUSHES EAST. STRATUS DECK MAY LINGER ACROSS CENTRAL VA MUCH OF THE NIGHT...ALTHOUGH POSSIBLY THINNING AND DRIFTING SOUTH WITH TIME. MAIN CONCERN FOR THE NIGHT IS FOG...AS MANY NORTHERN AREAS HAVE RADIATED QUICKLY. HAVE ALREADY SEEN A FEW OBS WITH TRANSIENT VSBY REDUCTIONS...AND A LITTLE THIN FOG DRIFTING ACROSS THE FIELD OUTSIDE OUR OFFICE. IN ADDITION TO THE TYPICAL WESTERN VALLEY LOCATIONS...SOME OF THE HI- RES GUIDANCE IS ALSO INDICATING A GOOD CHANCE OF FOG WRAPPING INTO CENTRAL/SOUTHERN MD AND THE I-95 CORRIDOR SOUTH OF DC. FOG NORTH OF THE STRATUS DECK COULD BECOME LOCALLY DENSE. BLENDED SOME OF THE LATEST GUIDANCE INTO THE MIN-T FIELD TO SHOW BETTER RADIATIONAL COOLING IN THE NORTHERN VALLEY LOCATIONS (WHICH WILL FALL TO AROUND 40F). && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... UPR LVL RIDGING XPCTD OVR THE AREA TUE WL BRING A WARMER THAN NRML DAY TO THE RGN. L70S XPCTD ACROSS MUCH OF THE AREA. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL PERSIST ACROSS THE MID-ATLANTIC TUESDAY NIGHT INTO WEDNESDAY. CLEAR SKIES AND CALM WINDS MAY LEAD TO PATCHY FOG IN VALLEY LOCATIONS WED MORNING. HIGH PRESSURE MOVES OFF THE EAST COAST WEDNESDAY AND WAA WILL ENTER THE REGION FROM THE SW. SHOWERS ARE POSSIBLE WEDNESDAY NIGHT AS WAA MOVES AROUND A DEPARTING 850MB HIGH. A CHANCE OF LIGHT RAIN WILL MOVE EASTWARD ACROSS THE MID- ATLANTIC REGION THURSDAY. TEMPERATURES WILL BE ABOVE NORMAL...MIN TEMPS IN THE 40S AND 50S IN METROS AND MAX TEMPS IN THE U60S/L70S SFC HIGH PRES MOVES OFFSHORE AND KEEPS DRY CONDITIONS THU NIGHT. PRECIP CHANCES INCREASE FRI STARTING IN OUR WESTERN COUNTIES AS COLD FRONT APPROACHES. COLD FRONT MOVES ACROSS OUR AREA FRI NIGHT INTO SAT... AND CHANCE OF PRECIP REMAINS THROUGHOUT THE DAY SAT. HIGH PRES RETURNS ON SUN AND INTO MON. FRI WILL BE THE WARM WITH HIGH TEMPS REACHING NEAR OR ABOVE 70. TEMPS FALL BEHIND FRONT WITH HIGHS IN THE 50S AND LOW 60S. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE BUILDS IN TONIGHT AND TUESDAY. MOST OF THE HIGH LEVEL CLOUDS CLEAR BY MIDNIGHT...BUT CIGS AOA 4KFT COULD LINGER AT CHO MOST OF THE NIGHT...POSSIBLY INTO THE DAY TUESDAY. MAIN CONCERN IS FOG DEVELOPMENT OVERNIGHT. KEPT THEME OF PREVIOUS TAFS FOR 00Z SET. ALL TERMINALS EXCEPT DCA AT LEAST HAVE A CHANCE OF VSBY REDUCTION. GUIDANCE CONTINUES TO HIT MRB HARDEST WITH LIFR OR LOWER CONDITIONS. HAVE KEPT OTHER TERMINALS AT MVFR DUE TO UNCERTAINTY IN COVERAGE...AND CHO COULD BE LIMITED BY THE CLOUDS. WINDS LIGHT/VRB THROUGH THE TAF PERIOD. SUB-VFR CONDITIONS POSSIBLE WED MORNING DUE TO PATCHY FOG AND AGAIN WED NIGHT WITH LOWERING CIGS INTO THURSDAY. SUB-VFR CONDITIONS PSBL FRI/SAT WITH SHOWERS APPROACHING. && .MARINE... LIGHT WINDS WILL CONTINUE OVER THE WATERS THROUGH THURSDAY AS HIGH PRESSURE GRADUALLY MOVES EAST. SCA CONDITIONS PSBL FRI/SAT AS COLD FRONT APPROACHES. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...ADS/WOODY! NEAR TERM...ADS SHORT TERM...WOODY! LONG TERM...HAS/IMR AVIATION...ADS/HAS/IMR MARINE...ADS/IMR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 134 PM EST MON NOV 2 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031300- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 134 PM EST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-031300- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 134 PM EST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 dense fog. Local standard time, as filed.
LUA reported reduced visibilities of one quarter mile or less.
HWY reported reduced visibilities of one quarter mile or less.
HWY reported reduced visibilities of one quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608132, 608129, 608130.